Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 8, 2014, 3:31 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 9, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2014, 3:31 PM CDT (20:31 UTC)
- In effect from
- Apr 9, 2014, 12:00 PM CDT
- Expired
- Apr 9, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS83 KOAX 082031 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 331 PM CDT TUE APR 8 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR WEDNESDAY... .A WARM AND DRY AIRMASS WILL BE OVER THE REGION WEDNESDAY. THIS AIRMASS COMBINED WITH SOUTHWEST WINDS OF 15 TO 30 MPH AND AVAILABLE FUELS/DRY GRASSES...SHOULD ELEVATE FIRE WEATHER CONDITIONS INTO THE RED FLAG WARNING RANGE. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090445- /O.UPG.KOAX.FW.A.0003.140409T1700Z-140410T0000Z/ /O.NEW.KOAX.FW.W.0008.140409T1700Z-140410T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 331 PM CDT TUE APR 8 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING... FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE... FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE... FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...FIRES CAN EASILY IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
957 WWUS83 KOAX 090343 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1043 PM CDT TUE APR 8 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR WEDNESDAY... .WARM TEMPERATURES AND RELATIVE HUMIDITY IN THE TEENS TO AROUND 20 PERCENT...COMBINED WITH SOUTHWEST WINDS OF 15 TO 25 MPH AND DRY GROUND CONDITIONS...WILL CREATE EXTREME FIRE DANGER ACROSS THE AREA. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091200- /O.CON.KOAX.FW.W.0008.140409T1700Z-140410T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1043 PM CDT TUE APR 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING... FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE... FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE... FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 TO 20 PERCENT. * IMPACTS...FIRES CAN EASILY IGNITE AND SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAYES
189 WWUS83 KOAX 090859 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 AM CDT WED APR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR WEDNESDAY... .UNSEASONABLY WARM TEMPERATURES...LOWEST RELATIVE HUMIDITY FROM 15 TO 20 PERCENT...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND DRY GRASSLAND CONDITIONS...WILL COMBINE TO CREATE AN EXTREME FIRE DANGER ACROSS THE AREA. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091700- /O.CON.KOAX.FW.W.0008.140409T1700Z-140410T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 359 AM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING... FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE... FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE... FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...FIRES CAN EASILY IGNITE AND SPREAD QUICKLY. ANY LOCATIONS THAT HAD CONTROLLED BURNS TUESDAY SHOULD ENSURE EMBERS DO NOT RE-IGNITE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ZAPOTOCNY
427 WWUS83 KOAX 091640 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 AM CDT WED APR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR WEDNESDAY... .UNSEASONABLY WARM TEMPERATURES...LOWEST RELATIVE HUMIDITY FROM 15 TO 20 PERCENT...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND DRY GRASSLAND CONDITIONS...WILL COMBINE TO CREATE AN EXTREME FIRE DANGER ACROSS THE AREA. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100000- /O.CON.KOAX.FW.W.0008.140409T1700Z-140410T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1140 AM CDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...FIRE WEATHER ZONE 012 CEDAR...FIRE WEATHER ZONE 015 THURSTON...FIRE WEATHER ZONE 016 ANTELOPE... FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE... FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON... FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 033 CUMING... FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE... FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE... FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...FIRES CAN EASILY IGNITE AND SPREAD QUICKLY. ANY LOCATIONS THAT HAD CONTROLLED BURNS TUESDAY SHOULD ENSURE EMBERS DO NOT RE-IGNITE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
444 WWUS83 KOAX 092356 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 656 PM CDT WED APR 9 2014 ...RED FLAG WARNING EXPIRES AT 7 PM... .AS WINDS DECREASE FOR THE EVENING...AND TEMPERATURES BEGIN TO FALL...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. FIRE DANGER WILL REMAIN VERY HIGH THROUGH THE REST OF THE EVENING. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100100- /O.EXP.KOAX.FW.W.0008.000000T0000Z-140410T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 656 PM CDT WED APR 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND WESTERN IOWA... WINDS ARE DECREASING FOR THE EVENING...AND RELATIVE HUMIDITY WILL RISE OUT OF THE 10 TO 25 PERCENT RANGE AS TEMPERATURES FALL. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM...THOUGH FIRE DANGER WILL REMAIN VERY HIGH FOR THE REST OF THE EVENING AS DRY CONDITIONS CONTINUE. $$ MAYES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:28 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 3:28 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT TUE APR 8 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 326 PM CDT TUE APR 8 2014
LATEST MODELS INDICATE GOING FCST IN THE NEAR TERM IS IN GOOD
SHAPE...ONLY MINOR TWEAKS MADE. WED NIGHT/THURSDAY TIME FRAME
CONTINUES TO BE THE FOCUS IN THE NEAR TERM PDS.
SATL IMAGERY THIS AFTN DEPICTING A HIGHLY AMPLIFIED PATTERN WITH A
DEEP TROF SITUATED OVER THE ERN CONUS AND UPSTREAM RIDGE OVER THE
ROCKIES. FEATURE OF INTEREST IS VERY POTENT VORT MAX PROGGED TO DROP
OUT OF CANADA AND INTO THE WRN GREAT LAKES REGION LATE WED
NIGHT/THURSDAY WITH PCPN DEVELOPMENT FOCUSED AROUND ATTENDANT COLD
FRONT DROPPING INTO THE CNTRL PLAINS. MODELS HAVE BEEN VERY
CONSISTENT ADVERTISING VERY STOUT DEEP LYR TRANSVERSE AGEOSTROPHIC
LIFT AS IN APPROACHES THE CWA. THEY'VE ALSO BEEN CONSISTENT SHOWING
BRUNT OF ACTIVITY WILL BE FOUND ACROSS SD/SRN MN/NRN IA THRU THE
OVERNIGHT HRS. PROBLEM REMAINS DEEP MOISTURE WILL BE SIGNIFICANTLY
LACKING AS THE BNDRY PROGRESSES SWD THRU THE CWA. THEREFORE SEE
LITTLE REASON TO DEVIATE FROM GOING FCST WHICH HAS JUST SMALL POPS
FOR AREAS NORTH.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 326 PM CDT TUE APR 8 2014
PATTERN TURNS PROGRESSIVE DURING THE EXTENDED PDS...AND WITH DECENT
MOISTURE TO TAP INTO...CONDITIONS WILL BE FAVORABLE FOR NEXT ROUND
OF PCPN SAT THRU SUN NIGHT. LONGWAVE TROF WITH EMBEDDED NRN/SRN
STREAM SHORTWAVES ARE PROGGED TO QUICKLY MOVE OVER THE ROCKIES THEN
EVENTUALLY PHASE EARLY NEXT WEEK. FOCUS FOR PCPN ACTIVITY REVOLVING
AROUND NRN STREAM WAVE DRAGGING ASSOCIATED COLD FRONT INTO THE CNTRL
PLAINS SUNDAY MORNING. SIMILAR TO YESTERDAYS RUN...ECM TIME-SERIES
STILL SHOWING BETTER DEEP LYR MOISTURE IN PLACE DURING THE FROPA AS
OPPOSED TO THE GFS. IF ECM SOLUTION EVENTUALLY VERIFIES...IS LIKELY
THEN SEVERAL LOCATIONS WILL SEE GENEROUS RAINFALL AMOUNTS.
REGARDING TEMPS...HAVE MADE SOME SIGNIFICANT CHANGES BASED UPON BOTH
ECM AND GFS BRINGING A HIGHLY ANOMALOUS LONGWAVE TROF INTO THE
CENTRAL U.S. THIS WEEKEND. AIRMASS SWEEPING IN AT THAT TIME LOOKING
UNUSUALLY COLD WITH 850MB TEMPS AROUND -7C PUSHED INTO THE CWA BY
MON 12Z. AND AT THIS POINT...NOT UNREASONABLE TO BELIEVE MAX TEMPS
WILL STRUGGLE TO REACH M40S-LOW50S BOTH DAY.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1215 PM CDT TUE APR 8 2014
MVFR CIGS REMAIN AT KOMA...BUT SHOULD BE OUT OF THIS TAF SITE BY
19Z. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE REST OF THE
PERIOD. WINDS WILL DECREASE BY LATE AFTERNOON AND THEN BACK TO THE
SOUTH OVERNIGHT...THEN VEER TO THE SOUTHWEST AND INCREASE THROUGH
THE DAY ON WEDNESDAY.
&&
.FIRE WEATHER...
ISSUED AT 326 PM CDT TUE APR 8 2014
WITH COMBINATION OF MAX TEMPS AROUND 80...SW WINDS GUSTING AROUND 30
MPH AND MINIMUM RH VALUES IN THE TEENS LASTING FOR SEVERAL
HOURS...THE SITUATION WILL BE PRIME WEDNESDAY AFTN FOR CREATING
DANGEROUS FIRE WEATHER CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH
OVER THE CWA. DO NOT ATTEMPT ANY TYPE OF BURNING DURING THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TO 7 PM CDT WEDNESDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...RED FLAG WARNING FROM NOON TO 7 PM CDT WEDNESDAY FOR IAZ043-055-
056-069-079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...JB
FIRE WEATHER...DEEHazardous weather outlook, Apr 8, 11:10 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1110 AM CDT TUE APR 8 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090615- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1110 AM CDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY FOR MOST AREAS TODAY. TEMPERATURES WILL WARM INTO THE 50S AND LOWER 60S...WITH NORTHWEST WINDS 15 TO 30 MPH AND LOWEST RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY. TEMPERATURES WILL WARM INTO THE 70S AND LOWER 80S WITH SOUTHWEST WINDS AT 15 TO 30 MPH AND RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 20 PERCENT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:10 AM CDT | Fire Weather Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.